Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taking Szetalo and mirtaz for mood disorder, depression and morning sickness. Feel weak, have blank looks.

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 1998
Answered : 415 Questions
Question
I m XXXXXXX XXXXXXX female 50 years .I M taking following medicines for my mood disorder,deppression,no feelings,cold attitude,no appetite,sometimes in morning feels like nauseating,dont want any physical activities,no XXXXXXX on any news,blank looks,etc.Taking SZETALO 10 mg 1.5 tab nd MIRTAZ 7.5 mg 1 tablet nd Lonazep .25 mg thrice a day for 30 days.plz suggest nd regards mail id is YYYY@YYYY
Posted Sun, 1 Sep 2013 in Mental Health
 
 
Answered by Dr. Susanta Padhy 32 minutes later
Hi

Thanks for the query.

It seems the depression is still prevailing and is not controlled with the medications prescribed. Depression are of two types: unipolar and bipolar

You say that you have bipolar depression. In bipolar depression the main drug is mood stabiliser. Antidepressants (Eszitalo and mirtaz you are taking) are of added value during depressive phase.

Mirtaz at low dose act more as sedative less as antidepressant. Moreover, standard treatment (evidence based) is that, first, one need to try with one antidepressant at adequate dose for a reasonable period of 4-6 weeks, and see for response, before adding second antidepressant.

Ask your doctor why not to increase the dose of one to the maximum that suits your physical profile. If not he can add the next. You can discuss all these issues with your doctor. But, it is of utmost importance for you to remain in regular follow up with a psychiatrist, with whom you are comfortable with. Because one of the complication of bipolar depression is suicide.

I am available for further discussion.
Above answer was peer-reviewed by
 
Follow-up: Taking Szetalo and mirtaz for mood disorder, depression and morning sickness. Feel weak, have blank looks. 1 hour later
Sir..I understand that we should XXXXXXX local psychatrist but I am not satisfied with the treatment and medications given here.this is XXXXXXX XXXXXXX son of XXXXXXX XXXXXXX .she wants to be perfect asap..during day time she feels restless and during night she is unable to sleep peacefully..kindly suggest some medications for her which we can give to her to treat her at the earliest as it is been more than a year she is under depression
 
 
Answered by Dr. Susanta Padhy 1 hour later
Feeling restlessness in day time may be symptom of akathisia. If so, akathisia should respond to drugs like propranolol. Once akathisia improves, she will have better night sleep

I would think, one possible reason of non-improvement of depression could be because she is no o any mood stabilizer

Other reasons for non-improvement of depression could be if she is not taking regular medication as advised by your psychiatrist. Regular medication means at least for 2 months. Alternatively, you should test "thyroid hormone level" and treat adequately any other medical condition, if she has.

Hope this helps
Above answer was peer-reviewed by
 
Follow-up: Taking Szetalo and mirtaz for mood disorder, depression and morning sickness. Feel weak, have blank looks. 17 minutes later
Kindly u suggest the medicine we should start from the initial level.plz tell us what all medicines should be taken at this point of time
 
 
Answered by Dr. Susanta Padhy 3 hours later
If I go by your doctor's diagnosis of bipolar disorder with currently in depressive episode, then a mood stabiliser like lithium / valproate / carbamazepine along with a SSRI group of antidepressant like Escitalopram / sertraline / fluoxetine with or without propranolol / benzodiazepine would be helpful

Nonetheless, I must insist to not treat with medication on your own. Because Bipolar disorder, if treated properly, is quite controllable. If not adequately treated, it can recur frequently and will be complicated and difficult to treat

If you are not satisfied with your current psychiatrist, then you can take second opinion from another psychiatrist. Or else, NIMHANS, Bangalore; AIIMS, Delhi, IHBAS, Delhi, or PGIMER, Chandigarh, CIP, Ranchi may be the better and ideal hospital, where you can take a second opinion. Finalize the diagnosis and medication selection. I am not able to view your location.

Treating bipolar disorder is not like treating any infection or diabetes or hypertension, please, it has to be treated judiciously, for long term betterment of our patients.

Wish you good luck
Above answer was peer-reviewed by
 
Follow-up: Taking Szetalo and mirtaz for mood disorder, depression and morning sickness. Feel weak, have blank looks. 20 hours later
As per ur suggestion today we visited local psychatrist and he suggested following medicines -
1)cetalina s- one tab during noon
2)depilox 100- one tab at night
3)destyu er 50- one tab at night
4)dizox 10-one tab at might(SOS)
Is these medicines correct for her.kindly suggest what to do
 
 
Answered by Dr. Susanta Padhy 42 minutes later
Brief Answer:
Seems partly correct

Detailed Answer:
Can you clarify where is your patient staying ?

Composition of Cetaline s, destyu er 50 and I do not know, could be some local company medicine. You can tell me the composition looking at the medicine strip so that I can give my opinion

Dizox contains chlorozoxazone, a muscle relaxant, may be she might have some spasm

Depilox contains Asenapine, a newer antipsychotic. It wold be useful, if your client had psychotic depression

Above answer was peer-reviewed by
 
Follow-up: Taking Szetalo and mirtaz for mood disorder, depression and morning sickness. Feel weak, have blank looks. 2 hours later
We are from Ranchi

we are giving her following medicines now after discussing with local doctor -
1)one tab zapiz .25 mg during day
2)one tab valproate cr 200mg during noon
3)one tab Zapiz .5 mg during night

What else to be done
 
 
Answered by Dr. Susanta Padhy 10 hours later
Brief Answer:
Seems reasonable treatment

Detailed Answer:

I am happy with this type of treatment. If you are not satisfied with the current psychiatrist, you can take second opinin from CIP (Central Institute of Psychiatry), Kanke, Ranchi

It is important to have faith and confidence in your treating psychiatrist, for betterment of the client because this factor will give care givers at peace, motivate patient and family members to continue medication for a long time etc

I am available for further discussion, if any

Best of luck
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor